Lightning, Chittenden
- When
- September 3, 11:00 PM EST to 11:30 PM EST
- Where
- Chittenden County, Jericho
- Property damage
- $5,000
- Reported by
- NEWSPAPER
- Coordinates
- 44.461, -73.081 (the zone’s center; the record gives no point)
A lightning bolt struck the Jericho fire department Wednesday night and damaged the radio and antenna.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BTV wrote it up.
A lightning bolt struck the Jericho fire department Wednesday night and damaged the radio and antenna.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Sep 3, 9:01 PM EST, 1 hour 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 1001 PM EDT WED SEP 3 2003 SHOWERS AND A FEW THUNDERSTORMS EARLIER THIS EVENING HAVE MOSTLY MOVED EAST OF THE FORECAST AREA ATTM. SKIES CLOUDY ACROSS THE REGION ATTM. WILL LEAVE A MENTION OF OCCASIONAL SHOWERS OVERNIGHT. WINDS HAVE ALSO DROPPED OFF FROM EARLIER THIS EVENING...SO WILL LOWER WIND SPEEDS IN OVERNIGHT FORECAST. EXPECTING MOSTLY CLOUDY SKIES TO LINGER INTO THURSDAY MORNING...SO WILL UPDATE THE SKY COVER FORECAST FOR THE CHAMPLAIN VALLEY AND THE ADIRONDACKS TO MENTION MOSTLY CLOUDY SKIES THURSDAY MORNING. FURTHER UPSTREAM...CLOSED UPPER LOW NORTH OF THE GREAT LAKES WILL CONTINUE TO MOVE NORTHEAST OVERNIGHT WITH THE BEST UPPER DYNAMICS REMAINING OVER CANADA. LIGHTNING DATA SHOWING SOME THUNDERSTORMS OVER LAKE HURON AND GEORGIAN BAY ATTM...AND THESE ARE MOVING NORTHEASTWARD AND WILL REMAIN IN CANADA OVERNIGHT. WILL DROP THE MENTION OF THUNDERSTORMS IN THE OVERNIGHT FORECAST ACROSS THE ST LAWRENCE VALLEY AND THE ADIRONDACK ZONES. OTHERWISE...NO CHANGES TO THE REMAINDER OF THE FORECAST. .BTV...NONE. WGH
NYZ026>031-034-035-087-VTZ001>012-016>019-040800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 400 AM EDT WED SEP 3 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHERN VERMONT AS WELL AS NORTHERN NEW YORK. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The Burlington radar (KCXX), 9 km away, was scanning. The volume nearest the first event began at 03:57 UTC.
1 lightning. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Vermont in 2003Every state in 2003This day in weather historyWarnings in Vermont, September 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5371836.